|Warts on fingers and soles of feet. What to do? Should I start HIV drugs?
Mar 17, 2002
Having being diagnosed with HIV in 1995 and subsequently developing slow growing, but burning warts on the soles of my feet and my thumb, I would be interested to learn what the best treatment for this condition would be and also how significant it may be. The doctors here do not want to remove them as they are worried about compromising the immune system even more. My CD4 count one year ago was 315. I am only using vitamins as I cannot afford any other medication.Thanks.
Response from Dr. Dezube
Warts are caused by the human papillomavirus (HPV). They are unfortunately all too common. One of the best way to take care of warts is to have them aggressively removed; often the easiest way is to have them burned off with liquid nitrogen, or other medicine. I am NOT aware of any data to suggest that such treatment would compromise your immune system further. Your CD4 count of 315 may merit the commencement of HIV drugs. Many experts feel that a CD4 count of 350 or less should be the trigger point to start HIV drugs. Furthermore, if you start HIV drugs, the growth of your warts may be less aggressive. As the HIV drugs help boost your immune system, your immune system in turn will help control the HPV infection.
Kaposi's Sarcoma and acute HIV infection. Is it possible?
How could I get warts despite taking all the precautions?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.